Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes chronic rash and itch from behind the scrotum?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
experiencing a chronic rash and itch from behind the scrotum, forward in the creases to the upper groin. thought it might be typical jock itch but lotrimin didn't touch it. triamcinolone acetonide .1% seems to help but I know it's not the appropriate thing to be using in that area. this has been ongoing for the better part of a year. up to the lotrimin applications, I got some relief from the itching from sarna lotion. I suppose it's time to see my dermatologist, dr. XXXXXXX ..kind of embarrassing visit for sure. any ideas?
Posted Sun, 2 Mar 2014 in General Health
Answered by Dr. Saul Weinreb 53 minutes later
Brief Answer: eczematous rash Detailed Answer: Hi, Thank you for using XXXXXXX I will do my best to help Most likely this is an eczematous rash, which happens due to chronic irritation. Your dermatologist will probably prescribe a high potency steroid cream for you to take for a while until it is gone. However, it is important to see your dermatologist, who may want to take a tiny skin biopsy as well to make sure it isn't another type of skin disorder. You also might want to stop using all soaps and shampoos that you have been using on that area and only rinse in water. If that helps, it may mean that you are allergic to one of the products that you have been using. Then you can start using only a gentle non scented baby soap and hopefully it should be better. But I definitely agree that it should be evaluated by a dermatologist. I hope this helps, please let me know if there is any other information you need.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor